Numéro
J. Phys. I France
Volume 4, Numéro 11, November 1994
Page(s) 1743 - 1754
DOI https://doi.org/10.1051/jp1:1994218
DOI: 10.1051/jp1:1994218
J. Phys. I France 4 (1994) 1743-1754

Topological properties of the edge states scattered by a simply connected point contact

V. Marigliano Ramaglia, F. Ventriglia and G. P. Zucchelli

Dipartimento di Scienze Fisiche, Universita' di Napoli. I.N.F.M. e G.N.S.M. (CNR), Mostra d'Oltremare Pad. 19, 1-80125 Napoli, Italy


(Received 21 April 1994, accepted 18 July 1994)

Abstract
The singularities of the phase of an edge state scattered by a barrier interrupting a wire in a peipendicular magnetic field are discussed. The transmission properties of such a structure are expressed in terms of creation and annihilation of vortex-antivortex pairs that give rire to oscillations in the transmission coefficient. Vortices are trapped under the barrier causing oscillations in the transmission that are related to the resistance oscillations measured in quantum point contacts, whose period depends linearly on the magnetic field. We propose a theory of these oscillations which differs from other explanations based on the Aharonov-Bohm effect. An experiment is proposed in which oscillations in the transmission are monitored by the barrier voltage gate.



© Les Editions de Physique 1994

Current usage metrics show cumulative count of Article Views (full-text article views including HTML views, PDF and ePub downloads, according to the available data) and Abstracts Views on Vision4Press platform.

Data correspond to usage on the plateform after 2015. The current usage metrics is available 48-96 hours after online publication and is updated daily on week days.

Initial download of the metrics may take a while.